Michigan, 2015

Damaging Wind in Michigan, June 11, 2015

June 11, 2015 · NWS DTX · 1 event in 1 county or zone

A thunderstorm impacted Hartland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm impacted Hartland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 11, 6:02 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 11, 6:02 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 PM EDT THU JUN 11 2015

.AVIATION...

STEADY INCREASE IN MID LEVEL MOISTURE AND INSTABILITY HEADING INTO
TONIGHT WILL MAINTAIN THE POSSIBILITY FOR THUNDERSTORM DEVELOPMENT
AT ALL TERMINALS.  HOWEVER LOW LEVEL EASTERLY FLOW STILL IN PLACE
NORTH OF A WARM FRONT WILL FAVOR A LIMITED COVERAGE/POTENTIAL
THROUGH AT LEAST THE FIRST HALF OF THE NIGHT.  GREATER POTENTIAL
INTO THE MORNING HOURS...PARTICULARLY ACROSS MBS/FNT...AS THE WARM
FRONT AND A SURFACE LOW LIFT INTO THE REGION.   THIS WILL SUPPORT A
PERIOD OF LOW MVFR/IFR AT THESE TERMINALS.  MOST LIKELY PERIOD FOR
THUNDERSTORMS IN METRO DETROIT ARRIVES EARLY FRIDAY AFTERNOON IN
ADVANCE OF A COLD FRONT.  EAST TO SOUTHEAST WIND THROUGH FRIDAY
MORNING...TRANSITIONING TO A PERIOD OF GUSTY PRE-FRONTAL SOUTHERLY
WIND AS FAR NORTH AS PTK.

FOR DTW...PROBABILITY FOR THUNDERSTORMS AT ANY POINT TONIGHT REMAINS
TOO LOW TO INCLUDE A SPECIFIC MENTION.  MID LEVEL INSTABILITY WILL
BE INCREASING WITH TIME...LEAVING THE DOOR OPEN FOR ISOLATED/
SCATTERED CELLS TO EMERGE AT ANY TIME BEFORE THE WARM FRONT EXITS TO
THE NORTH BY 10-12Z.  WIND SHIFT FROM EAST/SOUTHEAST TO SOUTHWEST
WITH THE FRONTAL PASSAGE...SW WINDS TURNING GUSTY BY MIDDAY.
GREATEST POTENTIAL FOR THUNDERSTORMS EARLY FRIDAY AFTERNOON.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR THUNDERSTORMS THROUGH FRIDAY MORNING...MEDIUM FRIDAY
  AFTERNOON.

* LOW IN CEILINGS DROPPING BELOW 5000 FT THROUGH FRIDAY
  MORNING...MEDIUM FRIDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 346 PM EDT THU JUN 11 2015

SHORT TERM... THIS EVENING AND TONIGHT

A REMNANT MID LEVEL CIRCULATION FROM EARLIER UPSTREAM CONVECTIVE
ACTIVITY ROLLED ACROSS THE NRN DETROIT SUBURBS THIS AFTERNOON. THIS
FEATURE LED TO THE DEVELOPMENT OF SCT SHOWERS ACROSS THE SRN HALF
OF THE FORECAST AREA. THIS WAVE ALONG WITH THE EASTERLY LOW LEVEL
FLOW OFF LAKE ERIE HAS SUPPRESSED THE SURFACE FRONT OVER NRN OHIO.
THE EASTERLY FLOW...AMPLE HIGH CLOUDS SHEARING OFF UPSTREAM
CONVECTION AND THE SCT SHOWERS HAVE HELD TEMPS IN THE UPPER 60S
AND LOW 70S OVER SE MI THIS AFTERNOON. MEANWHILE...WARM AND
UNSTABLE AIR RESIDES JUST SOUTH OF THIS FRONTAL BOUNDARY.

SHOWERS HAVE PERSISTED ACROSS SRN MI THIS AFTERNOON AS A RESULT OF
AN INCREASE IN MID LEVEL MOISTURE TRANSPORT...AIDED BY INCREASED MID
LEVEL SW FLOW AHEAD OF THE SHORT WAVE IMPULSE NOW LIFTING ACROSS SRN
WISCONSIN. THIS MID LEVEL MOISTURE TRANSPORT WILL SUSTAIN SOME
DEGREE OF SCATTERED SHOWERS INTO THE EARLY EVENING...WITH THE BEST
POTENTIAL FOR THUNDERSTORMS CONFINED SOUTH OF I-94 /CLOSER TO SOME
MODEST MID LEVEL INSTABILITY/. A STRONGER MID LEVEL WAVE NOW OVER
IOWA WILL LIFT INTO THE WRN GREAT LAKES OVERNIGHT. SOUTHERLY LOW-MID
LEVEL FLOW ACROSS THE NRN OHIO VALLEY/SRN LOWER MI WILL INCREASE
DURING THE NIGHT IN RESPONSE. THIS WILL FORCE THE SFC FRONT TO LIFT
NORTH INTO SRN MI AS A WARM FRONT WITH A SURFACE LOW TRACKING ACROSS
IOWA INTO NRN ILLINOIS. THIS WILL ALSO TRANSPORT A GOOD DEGREE OF
ELEVATED INSTABILITY INTO SE MI. 0-3KM MU CAPE IS FORECAST TO RISE
TOWARD 1500 J/KG IN THE 06Z TO 12Z TIME FRAME. STEEPENING MID LEVEL
LAPSE RATES AND GOOD CAPE DENSITY SHOWN ON MODEL SOUNDINGS WILL
SUPPORT A CHANCE OF STRONG/SEVERE STORMS DURING THE OVERNIGHT PERIOD
INTO EARLY FRI MORNING /LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS
BEING THE MAIN HAZARDS/.

COVERAGE OF CONVECTION IS ACTUALLY EXPECTED TO BECOME GREATEST
ACROSS THE NRN HALF OF THE FORECAST AREA DURING THE NIGHT. MID LEVEL
HEIGHT FALLS AND STRONG MID LEVEL FRONTAL FORCING WITHIN THE
ENTRANCE REGION OF AN UPPER JET WILL TARGET THE SAGINAW VALLEY WITH
THE GREATEST FORCING. PROPAGATION OF EXPECTED UPSTREAM CONVECTIVE
DEVELOPMENT TONIGHT DOES HOWEVER ADD SOME DEGREE OF UNCERTAINTY AS
TO WHERE IN SE MI THE HEAVIEST RAINS WILL OCCUR. GIVEN THE DEGREE OF
MOISTURE TRANSPORT INTO THE GREAT LAKES TONIGHT /PRECIP WATER
FORECAST TO EXCEED 1.8 INCHES/ THERE IS THE POTENTIAL FOR SOME
INTENSE RAINFALL RATES AND LOCALIZED FLOODING.

LONG TERM...

MID-LEVEL WAVE INTERACTION NOT UNFOLDING AS MODELED AS TWO UPPER
WAVES WHICH WERE FORECAST TO BECOME PHASED, REMAINED TWO LARGELY
DISTINCT ENTITIES THIS MORNING. THE RESULTANT SENSIBLE WX IMPACTS
WERE EVIDENT ON NATIONAL RADAR MOSAIC WHERE TWO SEPARATE RAIN
SHIELDS ARE TRANSITING THE WESTERN/NORTHERN GREAT LAKES AND THE
LOWER MISSOURI RIVER VALLEY. THE EXPECTATION NOW MUST BE FOR A
FLATTER OVERALL EVOLUTION FOR FRIDAY, AND THIS IS DEPICTED WELL ON
THE 12Z GUIDANCE. LAST NIGHT'S 00Z ARW APPEARS TO BE THE ONLY MEMBER
OF THE NWP SUITE THAT PICKED UP ON THIS WAVE SEPARATION AND IT
REMAINS THE PREFERRED GUIDANCE THROUGH FRIDAY.

AFOREMENTIONED UPPER AIR EVOLUTION WILL ALLOW STRONG DYNAMIC JET-
FRONT SUPPORT WITHIN THE RIGHT ENTRANCE REGION TO SAG FURTHER SOUTH
WITHIN, BRINGING A PERIOD OF STRONG DEEP LAYER FORCING TO THE
PORTIONS OF THE SAGINAW VALLEY AREA 9-15Z TONIGHT/EARLY FRI.
SIGNIFICANT COMPONENT OF LLJ WILL BE BOUNDARY PARALLEL RESULTING IN
ABUNDANT MOISTURE TRANSPORT GIVEN PWATS APPROACHING 2". STRONGEST
DEFORMATION IS PROGGED BY THE HIGH RES SUITE TO REMAIN LARGELY
CONFINED TO THE SAGINAW VALLEY AREA...PARTICULARLY NORTHERN FRINGES.
ORGANIZED DEFORMATION RAIN WILL RAPIDLY SHIFT EAST OF THE AREA 15-
18Z AS RIGHT ENTRANCE SUPPORT REORIENTS OVER QUEBEC. 1-2" IN
BAY/MIDLAND SHOULD BE EASILY ACHIEVABLE, PARTICULARLY WHEN
CONSIDERING THE PRESENCE OF MODESTLY UNSTABLE PARCELS ORIGINATING
WITHIN THE CORRIDOR OF STRONGER MID-LEVEL THETA-E TRANSPORT AND VERY
FAVORABLE WARM THERMODYNAMIC ENVIRONMENT THROUGH THE LOWEST 11KFT.

HIGH TEMPERATURES FOR FRIDAY WERE ALSO LOWERED AN AVERAGE OF 10
DEGREES ACROSS THE BOARD (-15 NORTHWEST/-5 SOUTHEAST) GIVEN
PERSISTENT NORTHEAST GRADIENT OFF OF LAKE HURON ACROSS THE NORTH
RESULTING FROM IMPEDED NORTHWARD PROGRESS OF THE FRONT. EXPECTATION
IS FOR SAGINAW VALLEY AND THUMB TO STRUGGLE INTO THE LOW 60S.
LOCALES FROM M59 SOUTH WILL REMAIN IN THE WARM SECTOR THROUGH MUCH
OF PEAK HEATING AND SHOULD MANAGE TO ECLIPSE 80F, ESPECIALLY SOUTH
OF 8 MILE.

A SHORTER RESIDENCE TIME OF THE INSTABILITY AXIS OVER SOUTHEAST
MICHIGAN IS ANTICIPATED AS A RESULT OF QUICKER FROPA. PRIMARY SEVERE
THREAT APPEARS TO BE FROM M59 SOUTH WITH THE GREATEST THREAT
FURTHEST SOUTH AND EAST. MOIST WARM SECTOR ENVIRONMENT WILL SUPPORT
MIXED LAYER CAPE VALUES OF 1000-1500 J/KG. LEAD SURFACE LOW RIPPLING
ALONG THE BAROCLINIC ZONE WILL SUPPORT LOCALLY ENHANCED 0-1KM STORM
RELATIVE HELICITY VALUES OF 250 OR SO IN THE PRESENCE OF 40KT 0-6KM
DEEP LAYER BULK SHEAR AND A LOWER LCL ENVIRONMENT. POTENTIAL FOR
SUPERCELLS CAPABLE OF GENERATING TORNADOES WILL EXIST, IN ADDITION
TO WIND/HAIL. STRONG MID-LEVEL FLOW OF 50 KTS ACROSS THE INTIATING
BOUNDARY WILL FAVOR SOME POTENTIAL FOR REAR INFLOW JETS/CONVECTIVE
AUGMENTATION OF ENVIRONMENTAL WINDS SUCH THAT AN EVOLUTION TOWARD
BOWING SEGMENTS SEEMS A REASONABLE EXPECTATION AS WELL.

IT SHOULD BE NOTED THAT WHILE PARAMETER SPACE WILL BE SUPPORTIVE OF
SUPERCELLS, THE PICTURE WHEN IT COMES TO CONVECTIVE INITIATION ON
FRIDAY REMAINS QUITE MUDDLED AND SUPERCELL POTENTIAL MAY VERY WELL
GO UNREALIZED, PARTICULARLY IF EARLY CONVECTION BECOMES TOO
WIDESPREAD WITHIN THE PREFRONTAL TROUGH, WHICH COULD SHORT CIRCUIT
AFTERNOON POTENTIAL ALTOGETHER.

FRONT WILL THEN ORIENT PARALLEL TO DEEP LAYER MEAN FLOW BY 21-00Z
ACROSS THE SOUTH, ENDING THE SEVERE THREAT FOR MOST OF THE AREA, BUT
POTENTIALLY SETTING UP A FEW HOURS OF POTENTIAL TRAINING SOUTH OF I-
94. THE FORECAST REMAINS RATHER FLUID, BUT SPC DAY 2 MENTION OF
TORNADIC THREAT IN ADDITION TO WIND/HAIL REMAINS AN ACCURATE
DEPICTION OF CONFIDENCE ATTM. HIGH PRESSURE BUILDS IN SATURDAY INTO
LATE SATUDAY NIGHT.

MONDAY THROUGH FRIDAY.
THE FRONT THAT TRACKS INTO MICHIGAN SUNDAY WILL GAIN SOME MOMENTUM
OVERNIGHT INTO EARLY MONDAY MORNING. RAIN IS LIKELY THROUGH ABOUT
MID-DAY MONDAY WITH RAIN TAPERING OFF TO SHOWERS AND THUNDERSTORMS
FOR THE AFTERNOON. A QUICK SHOT OF HIGH PRESSURE TRIES TO IMPROVE
CONDITIONS FOR TUESDAY...BUT SOUTHERN COUNTIES MAY BE LESS LIKELY TO
BENEFIT AS INSTABILITY LINGERS. CHANCES FOR SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH FRIDAY.

MARINE...

LIGHT WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT AND REMAIN SO
THROUGH FRIDAY. WINDS WILL NOT BE PARTICULARLY GUSTY BUT FUNNELING
INTO SAGINAW BAY WILL SUPPORT SUSTAINED WINDS OF 20 TO 25 KNOTS.
SMALL CRAFT ADVISORIES HAVE THEREFORE BEEN ISSUED FOR THE BAY.
THUNDERSTORMS...POSSIBLY SEVERE...WILL ALSO BE POSSIBLE ACROSS THE
WATERS...MAINLY FROM PORT SANILAC SOUTH. LIGHT WINDS WILL BUILD IN
WITH HIGH PRESSURE SATURDAY INTO SATURDAY NIGHT BEFORE THUNDERSTORM
CHANCES RETURN SUNDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EDT FRIDAY FOR LHZ421-422.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....MR
SHORT TERM...SC
LONG TERM....JVC/DE
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 11, 3:18 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT THU JUN 11 2015

MIZ049-054-055-060>063-068>070-075-076-082-083-122030-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
418 PM EDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY
AFTER 10 PM. THUNDERSTORMS WILL DEVELOP THIS EVENING AND BECOME
MORE NUMEROUS OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO ONE AND A HALF INCHES IN DIAMETER AND WIND GUSTS
TO 60 MPH. STORM MOTION WILL BE TO THE NORTHEAST AT 30 MPH. ANY
STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING INTENSE
RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLOODING.

A WARM FRONT WILL LIFT INTO SOUTHERN MICHIGAN TONIGHT IN ADVANCE
OF A LOW PRESSURE SYSTEM. AMPLE MOISTURE AND INSTABILITY WILL BE
TRANSPORTED INTO SOUTHEAST MICHIGAN ALONG AND IN ADVANCE OF THIS
FRONT. THIS WILL TRIGGER THUNDERSTORMS AND THE POTENTIAL FOR HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO FRIDAY
AFTERNOON AS THE LOW PRESSURE SYSTEM TRACKS ACROSS THE REGION. THE
MAIN HAZARDS WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND A CHANCE
FOR TORNADOES. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
ADDITIONAL HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT YET PLANNED FOR TONIGHT.

MIZ047-048-053-122030-
MIDLAND-BAY-SAGINAW-
418 PM EDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TRI CITIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY
AFTER MIDNIGHT. THUNDERSTORMS WILL DEVELOP THIS EVENING AND
BECOME MORE NUMEROUS OVERNIGHT. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HAIL TO ONE AND A HALF INCHES IN DIAMETER AND
WIND GUSTS TO 60 MPH. STORM MOTION WILL BE TO THE NORTHEAST AT 30
MPH. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING
INTENSE RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLOODING.

A WARM FRONT WILL LIFT INTO SOUTHERN MICHIGAN TONIGHT IN ADVANCE
OF A LOW PRESSURE SYSTEM. AMPLE MOISTURE AND INSTABILITY WILL BE
TRANSPORTED INTO SOUTHEAST MICHIGAN ALONG AND IN ADVANCE OF THIS
FRONT. THIS WILL TRIGGER THUNDERSTORMS AND THE POTENTIAL FOR HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL WILL PERSIST INTO AT LEAST THE FIRST HALF OF
FRIDAY. THERE IS THE POTENTIAL FOR ADDITIONAL LOCALIZED FLOODING
FROM PERSISTENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT YET PLANNED FOR TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-122030-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
418 PM EDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY
AFTER 10 PM. THUNDERSTORMS WILL DEVELOP THIS EVENING AND BECOME
MORE NUMEROUS OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO ONE AND A HALF INCHES IN DIAMETER AND WIND GUSTS
TO 60 MPH. STORM MOTION WILL BE TO THE NORTHEAST AT 30 MPH. ANY
STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING INTENSE
RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLOODING.

A WARM FRONT WILL LIFT INTO SOUTHERN MICHIGAN TONIGHT IN ADVANCE
OF A LOW PRESSURE SYSTEM. AMPLE MOISTURE AND INSTABILITY WILL BE
TRANSPORTED INTO SOUTHEAST MICHIGAN ALONG AND IN ADVANCE OF THIS
FRONT. THIS WILL TRIGGER THUNDERSTORMS AND THE POTENTIAL FOR HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO FRIDAY
AFTERNOON AS THE LOW PRESSURE SYSTEM TRACKS ACROSS THE REGION. THE
MAIN HAZARDS WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND A CHANCE
FOR TORNADOES. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
ADDITIONAL HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT YET PLANNED FOR TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SC

In the hours before

Local storm report, Jun 11, 7:19 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
819 PM EDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             1 S IDA                 41.90N 83.57W
06/10/2015  M2.00 INCH       MONROE             MI   TRAINED SPOTTER

1147 PM     TSTM WND GST     1 S IDA                 41.90N 83.57W
06/10/2015  M65.00 MPH       MONROE             MI   TRAINED SPOTTER

            MEASURED WITH HOME ANEMOMETER.

1154 PM     TSTM WND GST     3 WNW MONROE            41.93N 83.44W
06/10/2015  M50.00 MPH       MONROE             MI   ASOS

1155 PM     HAIL             2 W MONROE              41.92N 83.42W
06/10/2015  M1.00 INCH       MONROE             MI   TRAINED SPOTTER

            ONE INCH HAIL OCCURRED FOR FIVE MINUTES BETWEEN 1155 PM
            AND MIDNIGHT.

1155 PM     HAIL             2 WSW MONROE            41.90N 83.43W
06/10/2015  M1.75 INCH       MONROE             MI   TRAINED SPOTTER

1157 PM     HAIL             3 WNW MONROE            41.93N 83.44W
06/10/2015  E0.88 INCH       MONROE             MI   ASOS

            AIRPORT TOWER CALLED AND ESTIMATED AT LEAST NICKELS.

1205 AM     TSTM WND GST     1 SE PETERSBURG         41.89N 83.70W
06/11/2015  M78.00 MPH       MONROE             MI   FIRE DEPT/RESCUE

            SEVERAL LARGE DIAMETER TREES SNAPPED/UPROOTED,POWER LINES
            AND POLES DOWN/BROKEN.

&&

DELLIOTT
Special weather statement, Jun 11, 7:43 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
843 PM EDT THU JUN 11 2015

MIZ068-120115-
LIVINGSTON MI-
843 PM EDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON COUNTY
UNTIL 915 PM EDT...

AT 843 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOWELL...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BRIGHTON AROUND 850 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4266 8368 4250 8367 4249 8367 4249 8394
      4261 8399
TIME...MOT...LOC 0043Z 259DEG 35KT 4254 8390

MR

The radar

The Detroit radar (KDTX), 23 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 11, 7:57 PM EST
Where
Livingston County, 0.51 mi E of Hartland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.650, -83.740

A large tree limb was reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587110.